Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 229, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2018, 9:45 PM MDT for Arapahoe County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 9:45 PM MDT (03:45 UTC)
- Expired
- Jul 26, 2018, 10:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 13 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
911 WUUS55 KBOU 270345 SVRBOU COC005-270415- /O.NEW.KBOU.SV.W.0229.180727T0345Z-180727T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 945 PM MDT THU JUL 26 2018 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Central Arapahoe County in northeastern Colorado... * Until 1015 PM MDT. * At 944 PM MDT, a severe thunderstorm was located near Manila Village, or 22 miles east of Denver, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bennett. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3974 10463 3973 10439 3957 10438 3957 10465 TIME...MOT...LOC 0344Z 000DEG 18KT 3971 10454 HAIL...<.75IN WIND...60MPH $$ RPK
1 follow-up statement
046
WWUS55 KBOU 270414
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1014 PM MDT THU JUL 26 2018
COC005-270423-
/O.EXP.KBOU.SV.W.0229.000000T0000Z-180727T0415Z/
Arapahoe CO-
1014 PM MDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ARAPAHOE COUNTY WILL
EXPIRE AT 1015 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3974 10463 3973 10439 3957 10438 3957 10465
TIME...MOT...LOC 0413Z 000DEG 18KT 3957 10454
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:25 PM MDT, 20 minutes earlier.
Area forecast discussion, Jul 26, 9:25 PM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 925 PM MDT Thu Jul 26 2018 .UPDATE... Issued at 920 PM MDT Thu Jul 26 2018 Activity moving across portions of the front range with still some isold svr activity mainly in the form of wet microbursts. With NW flow in place confidence not high as to whether there will be a repeat of nocturnal convection after midnight like occurred last night. UPDATE Issued at 613 PM MDT Thu Jul 26 2018 There are a couple of svr storms from Cheyenne to southeast of Laramie moving south southeast at a good clip. Big question is how long will these maintain themselves as they move across the border? Capes are in the 1000-1500 j/kg range along the Front Range with light easterly low lvl flow. Low level winds are fcst to increase by mid evening from the south to southeast which would increase inflow. For now will leave watch as is but greatest potential for svr this evening looks to be closer to the foothills than across the far ern plains based on current trends. && .SHORT TERM...(This evening through Friday) Issued at 316 PM MDT Thu Jul 26 2018 Severe thunderstorm watch in effect for all of the northeast Colorado plains. Northwesterly flow aloft and high pressure over Nebraska and Kansas has produced a good setup for severe weather formation. Southeasterly flow at low levels and the northwest flow aloft are creating decent shear for the development of thunderstorms and some supercells. Surface based CAPE values are around 1500-2000 J/kg. Multi-cell convection has been developing over the foothills and southeast Wyoming with southeasterly propagation. This should continue through the late afternoon and early evening hours. Severe hail will be possible from right moving storms or cells that develop other supercellular characteristics. Storms will produce intense rainfall, but storm motions should be fast enough to limit areas of flooding. Later this evening, thunderstorms will move out of the state and skies will return to mostly clear conditions. Another round of showers will be possible again Friday afternoon as northwesterly flow aloft continues, and the southeasterly flow also continues at low levels. Moisture levels across the state will also be about as moist as today. .LONG TERM...(Friday night through Thursday) Issued at 316 PM MDT Thu Jul 26 2018 ...A stormy and wet pattern will continue through the weekend before warmer and drier conditions move in next week... Storms, some strong to possible severe strength will be pushing southeast across the plains Friday evening and overnight as moist air continues to be pumped in on easterly low level flow. CAPE values will still likely be near 2000 or higher over the far northeastern corner, with 0-6km shear values of 50+kts. Large hail and strong downbursts will continue to be possible in the early evening hours. High precipitable water values near 1.3-1.7 inches in the evening near the eastern border will help the storms continue to have heavy rain potential, and storms will likely congeal by the evening time adding to the heavy rain potential. Lower PWs moving in from the west will be ending convection by midnight over the mountains and urban corridor. CAPE values will still likely be near 2000 or higher over the far northeastern corner, with 0-6km shear values of 50+kts. Large hail and strong downbursts will continue to be possible in the early evening hours. Models have slowed their progression with the synoptic features on Friday night and Saturday, resulting in the delay of the expected cold front for Saturday. Forecast soundings don't show the lower moisture level lasting as long or as deep anymore. It should still be slightly cooler, but a leeside trough will form with warmer temperatures to help boost CAPE values. Not quite as unstable as Friday, especially over the northeastern corner, but should still have the diurnal thunderstorm activity across the area. PW values will be just slightly lower than Friday, so still expect thunderstorms with brief heavy rain, some chance of hail and gusty winds, mainly south of I70. An upper trough will drop south along the Northern Rockies and Great Plains Sunday. A corresponding cold front will push into the forecast area in the morning bringing more low level moisture in, likely starting the day off with stratus over the plains. Models have also slowed the progression of the upper trough, so the area may be more unstable Sunday afternoon than previously forecast. Look for another day of thunderstorms with heavy rain possible, especially along the upslope favored areas. Temperatures will likely be around 10 degrees below normal. Moisture will be shunted south as the trough drops south but shower activity may continue into the night time. The upper ridge will push more over the state Monday through Wednesday for warmer, drier and more stable conditions. Look for temperatures to return to normal to above normal, and any storm chance to be isolated and stick to the higher terrain mostly. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 920 PM MDT Thu Jul 26 2018 Wet microburst affected ern portions of the airport with a brief gust up to 66 mph at a LLWAS sensor. Tstm threat could last another hour or so. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK SHORT TERM...Dankers LONG TERM...Kriederman AVIATION...RPK
Hazardous weather outlook, Jul 26, 10:47 AM MDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1047 AM MDT Thu Jul 26 2018 COZ030>051-271700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1047 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of thunderstorms will move across the Front Range and eastern plains this afternoon and evening. A few of the storms may become severe with hail up to ping pong ball size and wind gusts to 70 mph. Very heavy rain will be possible with the stronger storms as well. An inch to an inch and a half of rain may fall in 30 minutes or less. This could lead to flooding of susceptible locales such as urban areas and burn scars. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday will bring another active stormy day to the area. Storms will fire off over the high terrain then push out over the plains, where a slightly higher risk of severe storms will be due to higher temperatures and more instability. The thunderstorms will again have the possibility of producing large hail, damaging outflow winds and brief heavy rain. One more day of diurnal thunderstorms are expected Saturday with weaker storms, before a more stable but still rainy pattern for Sunday. Early next week, it should get hotter and drier, with just a slight chance of afternoon and evening thunderstorms mainly over the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Jul 26, 7:02 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST 7 N ROCKPORT 41.00N 104.77W
07/26/2018 M79.00 MPH WELD CO UTILITY COMPANY
CDOT SENSOR
&&
KBOWENLocal storm report, Jul 26, 8:20 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
820 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E WINDSOR 40.48N 104.87W
07/26/2018 E1.00 INCH WELD CO PUBLIC
&&Local storm report, Jul 26, 9:18 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
918 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 2 ENE DENVER INTL AIRPO 39.88N 104.64W
07/26/2018 M66 MPH DENVER CO PUBLIC
RUNWAY SENSOR.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:28 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jul 26, 6:43 PM MDT | Tornado Warning | BOU | Weld | 17 min |
| Jul 26, 6:50 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 40 min |
| Jul 26, 7:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jul 26, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 30 min |
| Jul 26, 8:24 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jul 26, 9:10 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 35 min |
| Jul 26, 10:38 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 52 min |
| Jul 27, 1:53 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 52 min |
| Jul 27, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 37 min |
| Jul 27, 3:26 PM MDT | Tornado Warning | BOU | Morgan, Weld | 34 min |
| Jul 27, 3:43 PM MDT | Tornado Warning | BOU | Washington | 32 min |
| Jul 27, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 25 min |
| Jul 27, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 43 min |
| Jul 27, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 41 min |
| Jul 27, 4:10 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 35 min |
| Jul 27, 4:28 PM MDT | Tornado Warning | BOU | Arapahoe | 32 min |
| Jul 27, 4:35 PM MDT | Tornado Warning | BOU | Washington | 25 min |
| Jul 27, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 33 min |
| Jul 27, 4:57 PM MDT | Tornado Warning | BOU | Lincoln | 19 min |
| Jul 27, 5:09 PM MDT | Areal Flood Advisory | BOU | Washington | 2 hr |
| Jul 27, 5:29 PM MDT | Areal Flood Advisory | BOU | Lincoln | 2 hr |
| Jul 27, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.